Sulphazasine - I hate it! :(

I've gone back onto Sulpha after a break of a few months as we thought it might be causing my bad taste/smell problem - seems it wasn't so am back on it. I started it last Monday but have been getting a lot of headaches. I did the same last time I went on it, I'm supposed to be increasing it tomorrow but I'm going to wait until the headaches subside. They did last time, I just hope they improve quickly!

I hate feeling like this, my body aches all over.....

8 Replies

oldestnewest
  • Sounds horrible Pauline - I sympathise having hated Sulpha myself. Mind you I don't exactly love MTX but it didn't cause instant and daily side effects like Sulpha did. Have you tried other DMARDs yet? Hope the headaches wear off. Tilda x

  • Sorry to hear you're having a bad time Pauline. Are you having investigations into your problems with taste and smell if it wasn't the sulpha? Good luck with getting rid of the headaches and hope you feel better soon

    Paula x

  • thanks - yes I've had some investigations, everything clear apart from finding a small pituitary growth which isn't thought to be causing it! It could well be a post viral infection that has knocked the nerves out - which hopefully will mean that it returns in time.

  • Hello : I was put on Sulpha since 1983 and was told I would be on them for a maximum of two years because of side effects. Every time I've questioned this statement I was told that it is necessary to control "flare-ups". although it makes me feel "Yuk" for most of the time.

  • Hi Beegee,

    I was on a combination of sulpha and Hydroxy for two years. The sulpha was stopped three months ago, and I feel no different. Next appt. on Aug 16th. I do not intend to get back on sulpha, or start any new drugs unless I feel the need for more medication.

    Perhaps it's the Hydroxychloroquine that has helped slow down the flareups. Maybe you could check with your doctor if the same would help you?

    Best of luck anyway. Zannie.XX

  • I know the normal rate of increase is increasing one pill every week, but I think also its generally quite accepted to delay increasing until you are sure you are tolerating each dose level, and for some folk it takes more than a week, or you can get stuck on a particular dose for a while before you can increase again.

  • its the constant feeling sick thats making me want to stop ,im going to hang on till 3 months are up though

  • im on 2 a day,was sposed to up it to 6 a day over 3 weeks but every time i took just 3 i was sick and felt awful,im still on 2,and sposed to start mtx as well when they sort my indigestion problems out,it seems like most people are on either mtx orslz.but im going to be on both,should i be worried?

You may also like...